Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 314, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 5:00 PM CDT for Franklin County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 22, 2008, 5:22 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Franklin County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222200
SVRLSX
MOC071-222245-
/O.NEW.KLSX.SV.W.0314.080622T2200Z-080622T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 545 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF PARKWAY...OR 5 MILES SOUTHEAST OF ST. CLAIR...AND
MOVING SOUTHEAST AT 29 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONEDELL...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3821 9094 3835 9104 3838 9089 3839 9074
3834 9075 3834 9076 3829 9076 3825 9077
3821 9078
TIME...MOT...LOC 2200Z 320DEG 25KT 3829 9093
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 222222
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT SUN JUN 22 2008
MOC071-222233-
/O.CAN.KLSX.SV.W.0314.000000T0000Z-080622T2245Z/
FRANKLIN MO-
523 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3821 9094 3835 9104 3838 9089 3839 9074
3834 9075 3834 9076 3829 9076 3825 9077
3821 9078
TIME...MOT...LOC 2223Z 320DEG 25KT 3817 9080
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:14 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 22, 4:14 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 414 PM CDT SUN JUN 22 2008 .DISCUSSION... /414 PM CDT SUN JUN 22 2008/ SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO DISSIPATE BY MIDNIGHT. A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL AROUND. THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE MORE ON THE ERN FA. FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC... S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA... AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO BE...AS A RESULT...AOA NORMAL FOR LATE JUNE. TES && .AVIATION... /1219 PM CDT SUN JUN 22 2008/ FOR THE 18Z TAFS...MID AND HIGH CLOUDS ASSOCIATED WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST OVER THE TAF SITES FOR THE FIRST 6 TO 8 HOURS OF THE FORECAST PERIOD. COULD STILL SEE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AS A SHORTWAVE SLIDES THROUGH REGION...SO KEPT TEMPO GROUPS AT KCOU...KSTL AND KSUS FROM ABOUT 21Z TO 02Z. FEEL THAT MOST OF ACTIVITY TO REMAIN SOUTH OF KUIN...SO JUST HAVE VCTS THROUGH 01Z. BEYOND THAT...WILL SEE CLEAR SKIES AND LIGHT AND VARIABLE WINDS...WITH SOME DIURNAL CU DEVELOPING BY MID MORNING ON MONDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT SUN JUN 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES... PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE MONDAY NIGHT THROUGH SATURDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 22, 4:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 WSW UNION 38.42N 91.10W
06/22/2008 E1.75 INCH FRANKLIN MO TRAINED SPOTTER
REPORTED JUST SOUTH OF US HIGHWAY 50
&&
EVENT NUMBER 00511
TESLocal storm report, Jun 22, 4:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL ST. CLAIR 38.35N 90.98W
06/22/2008 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00512
SIPPRELLLocal storm report, Jun 22, 4:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL ST. CLAIR 38.35N 90.98W
06/22/2008 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00513
SIPPRELLLocal storm report, Jun 22, 4:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL COOPERTOWN 39.96N 90.61W
06/22/2008 E0.88 INCH BROWN IL TRAINED SPOTTER
&&
EVENT NUMBER 00514
BYRDLocal storm report, Jun 22, 4:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W ST. CLAIR 38.35N 91.04W
06/22/2008 E1.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER 00515
SIPPRELLLocal storm report, Jun 22, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 NNW COOPERTOWN 40.03N 90.64W
06/22/2008 E1.00 INCH BROWN IL LAW ENFORCEMENT
ONE INCH HAIL FELL IN RIPLEY.
&&
EVENT NUMBER 00516
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Jun 22, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 65 min |
| Jun 22, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 77 min |
| Jun 22, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 33 min |
| Jun 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 38 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 52 min |
| Jun 22, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| Jun 22, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.